Thunderstorm Wind, Henderson
- When
- May 26, 9:14 PM CST
- Where
- Henderson County, Henderson
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.833, -87.583
A spotter reported 65 MPH wind gusts. Tree limbs were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 26, 2:15 PM CST, 6 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT WED MAY 26 2004 .DISCUSSION... PRIMARY CONCERNS REMAIN THE POTENTIAL FOR FLOODING RAINS AND SEVERE THUNDERSTORMS AS WE HEAD INTO THE MEMORIAL DAY WEEKEND. TIMING OF INDIVIDUAL THUNDERSTORM CHANCES WILL BE VERY DIFFICULT AS THE REGION REMAINS IN AN UNSETTLED WEST-SOUTHWEST FLOW ALOFT...WITH A SURFACE BOUNDARY MEANDERING BACK AND FORTH ACROSS THE REGION. LATEST SURFACE ANALYSIS INDICATES THE PRESENCE OF A CONVECTIVELY ENHANCED BOUNDARY STRETCHING ACROSS SOUTHERN MISSOURI AND WESTERN KENTUCKY AS OF MID-AFTERNOON...AS 19Z OBSERVATIONS FROM BOTH KCGI AND KPAH INDICATE A SHIFT TO NORTH WINDS. THIS BOUNDARY IS REFLECTED IN THE INSTABILITY ON LAPS DATA...WITH NEAR 3000 J/KG SURFACE-BASED CAPE NEAR THE ARKANSAS AND TENNESSEE BORDERS...AND A STABLE ATMOSPHERE /SURFACE-BASED/ NORTH OF THE BOUNDARY. IN THE SHORT-TERM...EXPECT THE CONTINUED GENERATION OF SHOWERS AND THUNDERSTORMS ALONG THE SURFACE BOUNDARY AS A NUMBER OF MINOR IMPULSES STREAM ACROSS THE AREA IN SOUTHWEST FLOW. BOTH THE ETA AND GFS INDICATE A HEIGHTENED CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING...SHIFTING EAST OF THE AREA OVERNIGHT. WHILE ENOUGH MOISTURE AND INSTABILITY WILL EXIST FOR SCATTERED ACTIVITY ON THURSDAY... COVERAGE SHOULD BE LESS THAN IN PREVIOUS DAYS. THE NEXT BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL COME BEGINNING LATE THURSDAY NIGHT...CONTINUING INTO FRIDAY AND FRIDAY NIGHT...AS A POTENT SHORTWAVE APPROACHES THE AREA FROM THE SOUTHERN PLAINS. BEYOND FRIDAY NIGHT...THE CHANCE FOR ON-AND-OFF SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE MEMORIAL DAY WEEKEND. THE ENTIRE EVENT HAS THE POTENTIAL TO CULMINATE IN A SIGNIFICANT SEVERE WEATHER OUTBREAK ALONG AND AHEAD OF AN EASTWARD-ADVANCING COLD FRONT SUNDAY NIGHT OR MONDAY. NEXT TUESDAY AND WEDNESDAY ARE SHAPING UP TO BE DRY AT THIS POINT AS THE REGION GRADUALLY TRANSITIONS INTO MORE OF A NORTHWEST FLOW. WILL MAINTAIN THE FLOOD WATCH FOR TONIGHT FOR THE WHOLE AREA. WILL NOT EXTEND THE FLOOD WATCH INTO THURSDAY AT THIS TIME...GIVEN THE SMALLER CHANCE FOR SHOWERS AND THUNDERSTORMS TOMORROW. LATER SHIFTS MAY HAVE TO CONSIDER REHOISTING THIS WATCH THURSDAY NIGHT AND FRIDAY AS THE NEXT SIGNIFICANT WAVE APPROACHES. REGARDING TEMPERATURES...REMAINED WITHIN THE RANGE OF AVAILABLE MOS GUIDANCE THROUGH THE PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH UNTIL 6AM THURSDAY. MO...FLOOD WATCH UNTIL 6AM THURSDAY. IL...FLOOD WATCH UNTIL 6AM THURSDAY. IN...FLOOD WATCH UNTIL 6AM THURSDAY. && PRESLEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 800 PM CDT WED MAY 26 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-271000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 800 PM CDT WED MAY 26 2004 ...FLOOD WATCH TONIGHT FOR THE ENTIRE QUAD STATE AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES TONIGHT OVER THE ENTIRE QUAD STATE AREA. WHILE THE MAIN SEVERE THREAT WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE ALSO POSSIBLE WITH THE STRONGEST STORMS. HEAVY RAINFALL ALSO REMAINS A CONCERN TONIGHT AS A SLOW MOVING FRONTAL BOUNDARY WAVERS ACROSS THE REGION. NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN TONIGHT...SOME OF THEM WITH VERY HEAVY RAINFALL. PLEASE SEE THE LATEST FLOOD WATCH PRODUCT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THROUGH MEMORIAL DAY...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH THURSDAY AND FRIDAY. IN FACT...THE RISK OF SEVERE THUNDERSTORMS EXTENDS INTO THE MEMORIAL DAY WEEKEND AS WELL...WITH THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT AROUND THE HOLIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT...THEN AGAIN FOR THE NEXT SEVERAL DAYS. SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP UP WITH THE LATEST FORECASTS AND STATEMENTS THROUGH THE PERIOD. ANY REPORTS OF FLOODING OR HEAVY RAINFALL WOULD ALSO BE APPRECIATED. PRESLEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
640 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL CISNE 38.51N 88.44W
05/26/2004 1.00 INCH WAYNE IL NWS EMPLOYEE
&&
MJNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 732 PM CDT WED MAY 26 2004 ILZ075>078-080>094-KYZ001>006-008-009-MOZ076-086-087-100-107>112-114- 270200- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALLOWAY KY- CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-EDWARDS IL-FRANKLIN IL- FULTON KY-GALLATIN IL-GRAVES KY-HAMILTON IL-HARDIN IL-HICKMAN KY- JACKSON IL-JEFFERSON IL-JOHNSON IL-MARSHALL KY-MASSAC IL- MCCRACKEN KY-MISSISSIPPI MO-NEW MADRID MO-PERRY IL-PERRY MO-POPE IL- PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-STODDARD MO-UNION IL- WABASH IL-WAYNE IL-WAYNE MO-WHITE IL-WILLIAMSON IL- 732 PM CDT WED MAY 26 2004 ...TORNADO WATCH CONTINUES UNTIL 900 PM CDT... THE POTENTIAL FOR SEVERE THUNDERSTORMS IS INCREASING OVER THE WESTERN PORTION OF THE TORNADO WATCH AREA. THE WATCH REMAINS IN EFFECT FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND THE PURCHASE AREA OF WESTERN KENTUCKY. SHORTLY AFTER 700 PM...RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM SOUTH-CENTRAL ILLINOIS BACK INTO EAST-CENTRAL MISSOURI. THIS ACTIVITY WAS MOVING EAST-SOUTHEAST AT 40 TO 45 MPH. ATMOSPHERIC CONDITIONS ARE COMING TOGETHER TO SUPPORT DISTINCT SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WINDS...AND TORNADOES. IF YOU ARE IN THE WATCH AREA... ESPECIALLY NORTHWEST OF A LINE FROM MCLEANSBORO ILLINOIS TO CAPE GIRARDEAU MISSOURI...REMAIN VIGILANT AND BE PREPARED TO MOVE QUICKLY TO SAFE SHELTER IF YOU FEEL THREATENED OR A WARNING IS ISSUED FOR YOUR AREA. KEEP YOUR WEATHER RADIO IN ALERT MODE...OR MONITOR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION. INZ081-082-085>088-KYZ007-010>022-270200- CALDWELL KY-CHRISTIAN KY-CRITTENDEN KY-DAVIESS KY-GIBSON IN- HENDERSON KY-HOPKINS KY-LIVINGSTON KY-LYON KY-MCLEAN KY- MUHLENBERG KY-PIKE IN-POSEY IN-SPENCER IN-TODD KY-TRIGG KY-UNION KY- VANDERBURGH IN-WARRICK IN-WEBSTER KY- 732 PM CDT (732 PM EST) WED MAY 26 2004 ...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 900 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WESTERN KENTUCKY. AT 730 PM...RADAR INDICATED THE BULK OF THE THUNDERSTORM ACTIVITY HAD PUSHED EAST OF THE WATCH AREA. WHILE THE AREA WILL LIKELY REMAIN DRY FOR A FEW HOURS...MORE SHOWERS AND THUNDERSTORMS COULD MOVE BACK INTO SOUTHWEST INDIANA AND WESTERN KENTUCKY LATER THIS EVENING. CONTINUE TO MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION...INCLUDING ADDITIONAL WATCHES AND POSSIBLE WARNINGS. PRESLEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
824 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 6 W MOUNT VERNON 38.32N 89.02W
05/26/2004 1.75 INCH JEFFERSON IL TRAINED SPOTTER
&&
MJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
842 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD MOUNT VERNON 38.32N 88.91W
05/26/2004 JEFFERSON IL TRAINED SPOTTER
MANY ROADS IN TOWN HAVE 2 INCEHS OF STANDING WATER. ALSO
2 INCHES OF RUNNING WATER ON STATE HIGHWAY 37 IN TOWN.
&&
MJNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 915 PM CDT WED MAY 26 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ007-010-013>016-018>021- MOZ076-086-087-270500- ALEXANDER IL-BOLLINGER MO-CALDWELL KY-CAPE GIRARDEAU MO- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-GALLATIN IL- GIBSON IN-HAMILTON IL-HARDIN IL-HENDERSON KY-HOPKINS KY-JACKSON IL- JEFFERSON IL-JOHNSON IL-LIVINGSTON KY-MASSAC IL-MCLEAN KY- MUHLENBERG KY-PERRY IL-PERRY MO-PIKE IN-POPE IL-POSEY IN-PULASKI IL- SALINE IL-SPENCER IN-UNION IL-UNION KY-VANDERBURGH IN-WABASH IL- WARRICK IN-WAYNE IL-WEBSTER KY-WHITE IL-WILLIAMSON IL- 915 PM CDT (915 PM EST) WED MAY 26 2004 ...TORNADO WATCH IN EFFECT UNTIL 200 AM CDT THURSDAY... ...FLOOD WATCH CONTINUES UNTIL 600 AM CDT THURSDAY... A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...AND NORTHERN PORTIONS OF SOUTHEAST MISSOURI AND WESTERN KENTUCKY. THE WATCH AREA IS ALONG AND NORTH OF A LINE FROM MARBLE HILL MISSOURI TO GREENVILLE KENTUCKY. SHORTLY AFTER 900 PM...THUNDERSTORMS WERE RUMBLING ACROSS MUCH OF SOUTH-CENTRAL ILLINOIS AND SOUTHWEST INDIANA. THESE STORMS WILL CONTINUE TO PUSH EAST...IMPACTING PORTIONS OF SOUTHEAST ILLINOIS... SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY. WHILE THE PRIMARY CONCERN WILL BE LARGE HAIL...A FEW OF THE STORMS MAY STILL BE CAPABLE OF PRODUCING DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE...THOUGH THE POTENTIAL IS EXPECTED TO DECREASE AS THE NIGHT WEARS ON. AT THE SAME TIME...CURRENT AND NEW THUNDERSTORM DEVELOPMENT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...WHICH MAY CAUSE FLOODING ESPECIALLY IN AREAS THAT ALREADY RECEIVED HEAVY RAIN FROM PREVIOUS CONVECTION. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR THE LATEST DEVELOPMENTS. PRESLEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
938 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG CROSSVILLE 38.16N 88.06W
05/26/2004 WHITE IL LAW ENFORCEMENT
TREES AND POWERLINES DOWN AND MARBLE SIZE HAIR REPORTED.
&&
MJNThe national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
A spotter reported 65 MPH wind gusts. Tree limbs were blown down.
Dozens of trees were blown down along the Daviess/Ohio County line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397943, 5397944.